MAUDE Adverse Event Report: MEDCOMP 14F X 24CM SPLIT CATH III

MEDCOMP 14F X 24CM SPLIT CATH III
Model Number ASPC24-3E.
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 08/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device involved was discarded by the facility and not returned for evaluation.Photographs were provided.The photograph revealed a slice in the lumen.The slice was reported to have been under the gauze dressing.The ballooning occurred after the lumen was clamped to prevent blood loss through the slice.As the device was implanted for approximately one year, the root cause of ballooning is most likely not due to a manufacture issue.Without an evaluation of the actual device, a definitive root cause cannot be determined.
 
Event or Problem Description
After being implanted for approximately 12 months, the lumen of the catheter was noted to balloon.A slice/cut appears on a portion of the lumen which was under a gauze dressing.The ballooning was reported to occur after the catheter was clamped to block the blood from leaking out from the slice.The catheter was used only for dialysis and was not used for power injections.Catheter was removed.

Brand Name
14F X 24CM SPLIT CATH III
Common Device Name
SPLIT CATH III
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key8921139
Report Number2518902-2019-00056
Device Sequence Number11269700
Product Code MSD
UDI-Device Identifier00884908003512
UDI-Public884908003512
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K040318
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberASPC24-3E.
Device Catalogue NumberASPC24-3E.
Device Lot NumberMLCP800
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2019
Initial Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR
Patient Weight45